Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 61, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Dec 30, 2012, 3:22 AM CST for 10 counties in Florida. It took effect at Dec 30, 2012, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 3:22 AM CST (09:22 UTC)
- In effect from
- Dec 30, 2012, 12:00 PM CST
- Expired
- Dec 30, 2012, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gulf County, FL, Lafayette County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 49 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -148 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358 WWUS82 KTAE 300922 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 422 AM EST SUN DEC 30 2012 ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING FOR PORTIONS OF NORTH FLORIDA... .A SHORT PERIOD OF LOW RELATIVE HUMIDITY VALUES WILL COINCIDE WITH HIGH DISPERSIONS AND MARGINAL ERC VALUES TO WARRANT A RED FLAG WARNING FOR PORTIONS OF NORTH FLORIDA THIS AFTERNOON. FLZ007-008-010-012>015-017-027-029-034-108-112-114-115-127-134- 302300- /O.NEW.KTAE.FW.W.0061.121230T1800Z-121230T2300Z/ INLAND WALTON-CENTRAL WALTON-WASHINGTON-INLAND BAY-CALHOUN- INLAND GULF-INLAND FRANKLIN-LEON-INLAND WAKULLA-LAFAYETTE- INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL WAKULLA-COASTAL DIXIE- 422 AM EST SUN DEC 30 2012 /322 AM CST SUN DEC 30 2012/ ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSIONS...AND ELEVATED ERC LEVELS FOR PORTIONS FLORIDA... * AFFECTED AREA...WALTON...WASHINGTON...BAY...CALHOUN...GULF... WAKULLA...LEON...LIBERTY...AND DIXIE COUNTIES IN FLORIDA. * WIND...NORTH AROUND 10 MPH. * HUMIDITY...AS LOW AS 29 PERCENT. * DISPERSIONS...AROUND 85. * ERC...AS HIGH AS 30. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ HARRIGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 30, 2:51 AM CST, 31 minutes earlier.
Area forecast discussion, Dec 30, 2:51 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 AM EST Sun Dec 30 2012
.NEAR TERM [Today and Tonight]...
Despite the few remaining pockets of VFR level Cigs (which are
dissipating), and Sfc winds which are still holding in the 6 to 10kt
range as of 2 AM EST this morning due to the tight pressure
gradient, temps are continuing to slowly fall. Therefore, with temps
already in the mid to upper 30s in most areas within the Freeze
Warning, believe there is still time for temps to drop below 32
degrees for a couple of hours. Only change was to the expiration
time which is now 13Z. This will set the stage for a mostly sunny,
but quite cool day across the region, with highs struggling to climb
into the lower to mid 50s. With lighter winds and mostly clear skies
over the region tonight, believe we will have a good opportunity for
another light freeze, so issued a Freeze Watch for all areas except
the immediate coastal zones.
&&
.SHORT TERM [Monday Through Tuesday]...
After the light freeze on Monday morning, expect the Cold and Dry
Ridge of High Pressure to gradually slide east of the region on
Monday, with the next weak Low Pressure system progged to approach
the CWA from the W on Tuesday, bringing a chance of rain to many
areas by late afternoon. However, the timing of this system is
gradually slowing down, and the bulk of the rainfall associated with
it may not fall until mid to late week. Also, since this Sfc Low
will be very weak without much Upper Level support or return flow
from the Gulf, do not expect any Strong to Severe storms, or perhaps
even any thunderstorms over the interior. Temps will gradually
moderate however, with highs reaching above climo levels on
Tuesday.
&&
.Long Term [Tuesday night through next Sunday]...
The period begins under mostly zonal flow aloft as a mid/upper level
shortwave shears out across the Ohio Valley. At the surface, the
zonal flow aloft/weakening shortwave will have allowed an area of
low pressure and attendant surface front to become quasi-stationary
across the Southeast. This front will linger, and bring rain chances
to the local area both Wednesday and Wednesday night. Overnight
Wednesday a weak impulse will assist in the development of a wave of
low pressure along the stalled front in the Gulf. On Thursday, a
more potent shortwave carving through the Mississippi Valley will
help drag this surface wave/front through the Tri-State area with
rain likely everywhere. The front will clear to the east and surface
high pressure will overspread the region beginning late Thursday
night. Dry conditions will persist through the weekend.
Thunderstorms or severe weather are not anticipated. Temperatures
will remain near average, or slightly below due to the prolonged
period of cloudiness and rain.
&&
.AVIATION...
VFR conditions under mostly clear skies with northerly winds around
10 knots are expected throughout the day. Winds will go calm
overnight tonight.
&&
.MARINE...
With the Surface pressure gradient remaining tight over the Coastal
Waters, winds and seas will remain elevated into early this
afternoon. Therefore, have extended the Small Craft Advisory until
18Z, with moderate winds expected for tonight and Monday as they
veer around to the East and Southeast.
&&
.FIRE WEATHER...
A short period of low relative humidity values will coincide with
high dispersions and marginal ERC values to warrant a Red Flag
warning for portions of north Florida this afternoon. After today,
RH values will climb to above critical levels for the next several
days, with Red Flag conditions are not expected.
&&
.HYDROLOGY...
No flooding concerns are expected from the recent rainfall.
However, the next low pressure system, which is expected to manifest
itself into a series of weak waves which will traverse along the
Gulf Coast for much of the mid to late week period, could tally
upwards of 1 to 3 inches of rain across the CWA. This may cause some
low to moderate rises along area rivers, and stages will be
monitored as the week progresses.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 53 29 64 46 71 / 0 0 0 10 20
Panama City 53 34 62 49 71 / 0 0 0 10 20
Dothan 51 30 61 46 69 / 0 0 0 20 40
Albany 51 29 62 43 69 / 0 0 0 10 30
Valdosta 52 29 64 44 70 / 0 0 0 10 20
Cross City 56 31 68 46 73 / 0 0 0 10 10
Apalachicola 52 36 61 53 68 / 0 0 0 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING from 1 PM EST /Noon CST/ this afternoon to
6 PM EST /5 PM CST/ this evening for Calhoun-Central Walton-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Wakulla-Inland Bay-Inland Dixie-Inland Franklin-
Inland Gulf-Inland Wakulla-Inland Walton-Lafayette-Leon-
South Walton-Washington.
FREEZE WATCH from late tonight through Monday morning all
zones except for the immediate coast.
FREEZE WARNING until 8 AM EST /7 AM CST/ this morning for
Calhoun-Central Walton-Coastal Bay-Coastal Franklin-
Coastal Gulf-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Wakulla-Inland Walton-Jackson-Leon-Liberty-Madison-South
Walton-Washington.
GA...FREEZE WATCH from late tonight through Monday all zones.
FREEZE WARNING until 8 AM EST this morning all zones.
AL...FREEZE WATCH from late tonight through Monday morning all
zones.
GM...SMALL CRAFT ADVISORY until 1 PM EST this afternoon all zones.
&&
NEAR TERM...Gould
SHORT TERM...Gould
LONG TERM...Harrigan
AVIATION...Harrigan
MARINE...Gould
FIRE WEATHER...Harrigan
HYDROLOGY...GouldHazardous weather outlook, Dec 29, 8:34 PM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 934 PM EST SAT DEC 29 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-301100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 934 PM EST SAT DEC 29 2012 /834 PM CST SAT DEC 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...FREEZE WARNING IN EFFECT TONIGHT FOR ALL BUT THE SOUTHEAST FLORIDA BIG BEND... ...SMALL CRAFT ADVISORY IN EFFECT... ...A MODERATE RISK OF RIP CURRENTS CONTINUE ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES... .DAY ONE...TONIGHT... COOLER AND DRIER AIR WILL CONTINUE TO OVERSPREAD THE REGION ON LIGHT NORTH TO NORTHWEST WINDS AND A LIGHT FREEZE IS EXPECTED EARLY SUNDAY MORNING ACROSS ALL BUT THE SOUTHEAST BIG BEND. WIND CHILLS MAY DROP AS LOW AS THE MIDDLE 20S OVER PORTIONS OF SOUTHEAST ALABAMA AND OUR NORTHERNMOST GEORGIA ZONES IN THE PRE- DAWN HOURS. SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS WILL CONTINUE ACROSS OUR MARINE AREA THROUGH TONIGHT WITH SEAS PEAKING AT 9 FEET OFFSHORE. A MODERATE RISK OF RIP CURRENTS CONTINUE ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE NEXT RAINMAKER WILL APPROACH THE LOCAL AREA LATE MONDAY NIGHT AND RESULT IN UNSETTLED WEATHER THROUGH WEDNESDAY NIGHT. EXPECT ADVISORY LEVEL OFFSHORE WINDS OVER THE MARINE AREA THROUGH SUNDAY WITH SEAS PEAKING AT 9 FEET OFFSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:27 AM CST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 9 hr |
| Dec 30, 1:18 PM CST | Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 19 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.